MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC SAFETY PEG KIT WITH ENFIT, 20 FR-PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC SAFETY PEG KIT WITH ENFIT, 20 FR-PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 8180-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Avanos medical received a single report that referenced two different incidences, which were associated with separate units, involving two different events.This is the first of two reports.Refer to 3006646024-2023-00031 for the second event.It was reported "the physician had made the incision and put needle in, and when he went to pull the needle out and engaged the safety, the cannula wound up in the peritoneum.Physician was able to retrieve and there was no harm." the procedure was completed successfully.There was no reported injury.
 
Additional Manufacturer Narrative
The actual device is reported to be available but has not been returned for evaluation.A review of the device history record is in-progress.All information reasonably known as on 13-jul-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30251961, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The product involved in the report was returned and evaluated.No original packaging was received.No other components from the kit other than what were received.The sample was noted to be a white tube with gray hub.No introducer safety needle was received with this component.The component (white tube material) appeared to be wrinkled and deformed.The following are instructions for use for the avanos safety introducer needle: 1.Make approximately a 1 cm incision through the skin with the safety scalpel.2.Insert the introducer safety needle through the incision.3.Advance through the peritoneum and the stomach wall.4.When the introducer safety needle is observed in the stomach, remove the introduce needle from the introducer sheath by firmly holding the pink safety locking collar and pulling back on the needle hub.5.To activate the introducer needle safety mechanism, advance the pink safety locking collar to the end of the needle tip.Caution: the pink safety collar will lock in place permanently.6.Place the looped placement wire through the introducer sheath into the stomach and follow the instructions in the ifu to complete the peg procedure.The root cause of the cannula slipping down into the incision was determined to be technical and a root cause of ¿user: incorrect use." it is believed that the introducer needle was not defective prior to the procedure.The damage observed on the needle sheath would have been noticeable by the physician and it was most likely caused during the retrieval procedure reported by the clinician.All information reasonably known as of 25-aug-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC SAFETY PEG KIT WITH ENFIT, 20 FR-PULL
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT, INC.
6620 s. memorial place, suite 100
tucson AZ 85756
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17321568
Report Number3006646024-2023-00030
Device Sequence Number17777994
Product Code KNT
UDI-Device Identifier00350770445991
UDI-Public00350770445991
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number8180-20
Device Catalogue NumberN/A
Device Lot Number30251961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight92 KG